MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+18.00 D)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device available for evaluation? no.Distributor has requested return of the device.However, as of 28-jun-2018, the device has not been received by the manufacturer.
 
Event or Problem Description
Per the op notes, received 14-jun-2018, it was reported that: the lens was injected into the posterior capsular bag, though upon positioning the lens, the lens tipped and fell into the posterior segment before it could be grasped with surgical instruments.Viscodispersive was injected into the vitreal cavity to act as a buffer and prevent any vitreous prolapse.The main wound was widened.A different lens was then placed in the sulcus.The patient tolerated the procedure without event.Per email received 13-jun-2018, it was reported that: doctor advised that they tried to put the lens in the bag to work around the tear, but it slipped into the posterior segment.The posterior capsule was violated, so the one piece lens could not be implanted in the bag.Doctor used a three piece lens implant and placed it in the sulcus the same day during surgery on (b)(6) 2018.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: additional information not available/included in initial report - report source - added company representative; type of report - indicated follow-up #1; type of follow-up - indicated additional information; device evaluations by manufacturer - indicated not returned to manufacturer; event problem and evaluation codes - added manufacturer's codes for: method; results; and, conclusion.Manufacturer's narrative - additional information not available/included in initial report - findings from the manufacturer's product/complaint investigation, as noted below: as the product was not available, visual inspection could not be performed on the lens and entire injector.Haptic width and thickness verified for this production lot and visual inspection result showed no abnormalities in production and inspection records of the product.The batch was manufactured following established and validated procedure and no deviation or non-conformities were reported.A search in our database for complaint of this production lot indicates that there were no other complaints reported for this production lot.Exact root cause is not determined.Based on our experiences, this is not a product related issue.Additional information not available/included in initial report - risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.
 
Event or Problem Description
Per the op notes, received 14-jun-2018, it was reported that: the lens was injected into the posterior capsular bag, though upon positioning the lens, the lens tipped and fell into the posterior segment before it could be grasped with surgical instruments.Viscodispersive was injected into the vitreal cavity to act as a buffer and prevent any vitreous proplapse.The main wound was widened.A different lens was then placed in the sulcus.The patient tolerated the procedure without event.Per email received 13-jun-2018, it was reported that: doctor advised that they tried to put the lens in the bag to work around the tear, but it slipped into the posterior segment.The posterior capsule was violated, so the one piece lens could not be implanted in the bag.Doctor used a three piece lens implant and placed it in the sulcus the same day during surgery on (b)(6) 2018.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7648238
Report Number3006723646-2018-00013
Device Sequence Number1146248
Product Code HQL
UDI-Device Identifier04547480450254
UDI-Public04547480450254
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2020
Device Model NumberISERT 251 (+18.00 D)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;